MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CANNULATED DORSAL HEIGHT REVISION TOOL; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE INC. CANNULATED DORSAL HEIGHT REVISION TOOL; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Catalog Number 3558-50
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that a dorsal height adjuster broke while attempting to remove a previously-implanted screw.Another screwdriver was used to complete the surgery without any reported health impacts to the patient.
 
Event or Problem Description
It was reported that a dorsal height adjuster broke while attempting to remove a previously implanted screw.Another screwdriver was used to complete the surgery without any reported health impacts to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed for one returned pathfinder nxt revision instrument for the failure of fracture.Medical records were not provided for review.Device evaluation: the product was returned and visually examined.The tip can be seen to have fractured.Potential cause root cause was unable to be determined.This event could possibly be attributed to off-axis forces applied to the tip during use, or wear through use over time or multiple sterilization cycles.Dhr review and related actions per dhr review, the part was likely conforming when it left zimmer biomet control.Device use this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.

Brand Name
CANNULATED DORSAL HEIGHT REVISION TOOL
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10795479
Report Number3012447612-2020-00611
Device Sequence Number2875304
Product Code NKB
UDI-Device Identifier00889024336391
UDI-Public(01)00889024336391(10)62WA
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K132884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3558-50
Device Lot Number62WA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1